Case DesCriptionA 12-year-old healthy boy with a body mass index of 21.7 presented with a 5-day history of high fever (T max of 104°F), chills, nausea, vomiting, and a mild cough.There were no symptoms related to the bowel or bladder.He had been taking suboptimal doses of oral amoxicillin and clavulanic acid for 3 days to address the fever and respiratory symptoms.Clinical examination revealed hemodynamic stability, with no apparent focus on infection or organ enlargement.The child had received immunizations up to date till 5 years of age, including the typhoid vaccine.The patient was investigated for common tropical illnesses, and ceftriaxone was initiated after sending blood cultures.Blood tests indicated leukopenia and the typhoid test was positive.Tests for COVID-19, dengue, and malaria were negative, and urine analysis showed no abnormalities.After developing a rash following a single dose of ceftriaxone, the patient was switched to intravenous piperacillin-tazobactam at a dosage of 100 mg/kg/dose every 8 hours for 5 days, followed by 5 days of oral cefixime at a dosage of 20 mg/kg/day, with azithromycin added on day 3 due to a positive
No takes yet. Share an insight, caveat, or question.
Madhuri Kadam (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: